MAUDE Adverse Event Report: CATH F5.2+ JR4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F5.2+ JR4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 533552
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the luer hub of a5.2f 100cm judkins right (jr4) supertorque plus angiographic catheter was cracked and separated.Multiple attempts to obtain additional information were made with no response.There was no reported patient injury.One nonsterile cath f5.2+ jr4 100cm device was received for analysis inside a plastic bag.Visual analysis revealed a cracked and separated luer hub.Sem results of the affected area presented evidence of plastic deformation and fatigue striations.No other anomalies were observed during the product evaluation.The phr review for lot 17992387 does not suggest that the failure experienced by the customer could be related to the manufacturing process.The complaint reported by the customer as ¿luer hub ¿ catheters-separated¿ and ¿luer hub ¿ catheters-cracked¿ were confirmed because the hub was found to be cracked and separated.Plastic deformation and fatigue striations are commonly associated with separations caused by material tensile overload therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.Procedural/handling factors such as unsuitable storage conditions (incorrect temperature, lighting, humidity), rough handling, incorrect choice of ancillary devices and/or improper technique (excessive force) may have contributed to this issue.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Exposure to temperatures above 54°c (130) may damage the catheter.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the probe at the base of the 5.2f 100cm judkins right (jr4) supertorque plus angiographic catheter was broken.Per visual analysis the hub was found to be cracked and separated.There was no reported patient injury.The device will not be returned for analysis.

Brand Name
CATH F5.2+ JR4 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12326756
Report Number9616099-2021-04782
Device Sequence Number4115501
Product Code DQO
UDI-Device Identifier10705032012676
UDI-Public10705032012676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number533552
Device Catalogue Number533552
Device Lot Number17992387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1